Thunderstorm Wind, Ashley
- When
- July 14, 6:45 PM CST
- Where
- Ashley County, Crossett
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 33.130, -91.970
Trees were blown down.
Showers and thunderstorms developed as a disturbance moved through the region. Some of these storms produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Showers and thunderstorms developed as a disturbance moved through the region. Some of these storms produced damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 14, 4:18 PM CST, 2 hours 27 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 518 PM CDT THU JUL 14 2016 .UPDATE...MCS currently over Central AR is showing no signs of losing steam and is currently on track to reach the NW corner of the CWA between 7 and 8 pm. Forecast for tonight has ben overhauled to significantly increase POPs across the Delta. HWO/graphics have been revised to add a limited threat generally north of I-20 and an elevated threat across much of the Delta. Damaging winds will be the main concern, but there have been a few deeper cores capable of producing severe hail. Updated products have already been shipped. /DL/ && .DISCUSSION... /Issued at 400 PM CDT THU JUL 14 2016/ SHORT TERM... The storms across our northern counties dissipated as the shortwave helping to develop the activity shifted northeast of Mississippi. Local radars this afternoon had scattered storms mainly southeast of a Natchez to Meridian line. This activity will continue into the early evening hours before dissipating. Microburst potential with these storms were lower so have pulled mention of severe storms from our HWO. Additional rain chances are possible tonight from the northwest. Afternoon water vapor imagery/RAP analysis had a second shortwave topping the large 594dam ridge over the southern plains. This shortwave was helping develop a complex of storms moving east into western Arkansas. As the mid level ridge continues to weaken tonight the complex of storms may move more to the southeast and toward our northwest zones. A few strong storms can not be ruled out especially over our northwest most zones but the complex is expected to weaken as it enters our CWA later this evening. Wl still have a moist airmass over our CWA Friday along with lower heights and a potential surface boundary left over from the storms tonight. Daytime heating should lead to scattered to numerous coverage of storms by afternoon. Cooler afternoon temperatures are expected areawide. The warmest temperatures will be in our west where the lowest pops will be carried. A storm or two with strong gusty winds will be possible Friday as well. /22/ LONG TERM... Saturday through Wednesday...At the beginning of the period a large ridge, centered over northern old Mexico, will extend over the southern CONUS and out into the Atlantic. A weakness in the ridge will exist over the lower MS valley/TN valley where a weak cold front will coincidentally be located. With convergence along the frontal boundary, 6-7 c/km lapse rates, and PWs near 2 inches, believe a good scattering of convection will result in the heat of the day. From Sunday through the end of the period, the weak front will have moved back north of the area as the mid/upper level ridging continues. The increased warming aloft will have the affect of hindering convective possibilities for the majority of the area, with southeast sections having the best, albeit slight, chances if any system can pass on the periphery of the ridge. Meanwhile, temperatures will become quite hot, especially over the ArkLaMiss Delta region where any afternoon convection will be hard to come by. It is in these areas that maximums will steadily rise each afternoon through the mid 90s into the upper 90s by Tuesday/Wednesday with heat indices around 105. /26/ && .AVIATION... Isolated to scattered storms are developing across portions of the area this afternoon thanks to daytime heating and an outflow boundary dropping east southeast through the northeast corner of the region. A few storms could be intense, producing gusty winds and frequent lighting. Some small hail will be possible with the a storm or two as well. If convection is observed on station, flight categories could be briefly reduced to IFR status due to degraded visibilities and ceiling heights. Convection should begin to wane in coverage and intensity after sunset this evening. /19/ && .JAN Watches/Warnings/Advisories... MS...None. LA...None. AR...None. && DL/22/26/19
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 558 PM CDT THU JUL 14 2016 ARZ074-075-MSZ018-019-025-026-034-035-152300- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-WASHINGTON- HUMPHREYS- 558 PM CDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ARKLAMISS DELTA. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...THROUGH MIDNIGHT A LINE OF SEVERE THUNDERSTORMS WILL MOVE INTO THE ARKLAMISS DELTA AREA THIS EVENING. DAMAGING WIND GUSTS AND HAIL TO QUARTER SIZE WILL BE POSSIBLE THESE STORMS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. LAZ007>009-015-016-MSZ027>033-036>047-152300- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA- WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-WARREN- 558 PM CDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA AND NORTHERN PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT STRONG TO SEVERE STORMS ARE POSSIBLE ALONG A LINE OF STORMS MOVING INTO THE AREA LATER TONIGHT. DAMAGING WIND GUSTS AND HAIL TO QUARTER SIZE WILL BE POSSIBLE THESE STORMS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. LAZ023>026-MSZ048>066-072>074-152300- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 558 PM CDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA AND SOUTHERN PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. DL && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
601 PM CDT THU JUL 14 2016
MSZ038-142345-
WINSTON MS-
601 PM CDT THU JUL 14 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WINSTON COUNTY
UNTIL 645 PM CDT...
AT 601 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER STALLO...OR 9 MILES WEST OF NANIH WAIYA...MOVING NORTHEAST AT 10
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
WINSTON COUNTY...INCLUDING THE FOLLOWING LOCATIONS: NOXAPATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3293 8913 3293 8915 3297 8919 3316 8896
3294 8884
TIME...MOT...LOC 2301Z 244DEG 8KT 3296 8910
7SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 617 PM CDT THU JUL 14 2016 MSZ050-051-142345- NEWTON MS-SCOTT MS- 617 PM CDT THU JUL 14 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NEWTON AND NORTHEASTERN SCOTT COUNTIES UNTIL 645 PM CDT... AT 616 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR STEELE...OR 7 MILES EAST OF HARPERVILLE...MOVING NORTH AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... PROSPECT AROUND 640 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3236 8928 3236 8955 3257 8945 3256 8925 TIME...MOT...LOC 2316Z 196DEG 17KT 3247 8936 7
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 622 PM CDT THU JUL 14 2016 MSZ038-039-150015- NOXUBEE MS-WINSTON MS- 622 PM CDT THU JUL 14 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NOXUBEE AND EAST CENTRAL WINSTON COUNTIES UNTIL 715 PM CDT... AT 622 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR VERNON...OR 10 MILES NORTHEAST OF NANIH WAIYA...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... MASHULAVILLE AROUND 645 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3293 8883 3315 8896 3317 8870 3293 8867 TIME...MOT...LOC 2322Z 268DEG 14KT 3306 8886 7
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
636 PM CDT THU JUL 14 2016
MSZ050-150015-
SCOTT MS-
636 PM CDT THU JUL 14 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SCOTT COUNTY UNTIL
715 PM CDT...
AT 636 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR FORKVILLE...OR 10 MILES NORTH OF MORTON...MOVING EAST AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
FORKVILLE AROUND 645 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3239 8973 3249 8976 3254 8977 3258 8959
3258 8958 3244 8956
TIME...MOT...LOC 2336Z 263DEG 13KT 3250 8971
7SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
721 PM CDT THU JUL 14 2016
MSZ045-046-150115-
NESHOBA MS-KEMPER MS-
721 PM CDT THU JUL 14 2016
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN NESHOBA AND KEMPER
COUNTIES THROUGH 815 PM CDT...
AT 721 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF PAULETTE TO NEAR
DIXON. MOVEMENT WAS SOUTHEAST AT 10 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PHILADELPHIA...NESHOBA...DE KALB...LIBERTY...FORESTDALE...DAMASCUS...
DIXON...HERBERT SPRINGS...HOUSE...BLUFF SPRINGS...BETHSAIDA...
ELECTRIC MILLS...SCOOBA AND TUCKER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3274 8837 3258 8897 3258 8917 3271 8927
3293 8860 3293 8835
TIME...MOT...LOC 0021Z 328DEG 11KT 3289 8854 3268 8915
DLSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
732 PM CDT THU JUL 14 2016
MSZ041-042-150100-
SHARKEY MS-YAZOO MS-
732 PM CDT THU JUL 14 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN YAZOO AND
SOUTHEASTERN SHARKEY COUNTIES THROUGH 800 PM CDT...
AT 732 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR SPANISH FORT...OR 8 MILES SOUTH OF HOLLY BLUFF...MOVING
SOUTHEAST AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PHOENIX AND SATARTIA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
WEST CENTRAL AND CENTRAL MISSISSIPPI.
LAT...LON 3282 9068 3275 9046 3253 9058 3255 9059
3258 9065 3259 9066 3259 9068 3260 9069
3262 9069 3262 9072 3263 9070 3264 9069
3264 9071 3266 9073 3266 9079 3267 9081
TIME...MOT...LOC 0032Z 293DEG 10KT 3270 9073
LAMBThe Shreveport radar (KSHV), 191 km away, was scanning. The volume nearest the first event began at 00:45 UTC.
2 thunderstorm wind. Local standard time, as filed.
Trees were blown down.
Trees and power lines were blown down throughout the city.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2016Every state in 2016This day in weather historyWarnings in Arkansas, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 641505, 641506.